Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hi all,

i have pretty decent skin.

i am not acne free, but i don't really break out much -- just small pimples here and there and redness/irration from years of acne meds.

anyway, i am currently on differen .3 and use a clearasil wash. i am fairly gentle with my skin and i apply the differin every night and only use the wash once a day.

however, my face is a bit red. before heading out in the morning i put a spf mositurzer on (i think its spf 45).

would be using differin once every 2 days or every other day be a bad idea? i dont want my acne to go crazy cause it isnt on a med, but it really isnt bad enough where a day or two off could be a problem. basically i want less redness and i am OK with a few pimpes for less redness.

but, in the long run, will this be a problem? for example after a month: 15 days with differin and 15 days without, will my acne go crazy?

thoughts?

thanks!!

-kevin

Share this post


Link to post
Share on other sites

Hmmm.. best thing to do really would be to check with your derm or doctor.

Could you possibly be using too much? For mine its just a pea-sized amount spread everywhere is enough .. Im on day 19 of using Differin 1.0 and havent had any problems besides a bit of peeling, which is normal.

Although you're using .3 and everyones skin reacts differently.

One thing i dont think you mentioned was how long you'd been using it? Redness, peeling, a bit of irritation is normal in the first few weeks while your skin adapts to the change.

If your still in the first 1-3 weeks i say try hold it out and see if your skin gets used to the medication. Otherwise possibly check with your doctor and maybe like you said use every 2nd night or so.

Edited by pleasehelp123

Share this post


Link to post
Share on other sites

Hi Kevin, I am kinda in your situation as well :surprised:

Although, I'm only a 13 year old girl and I've been using it for about 3 days and I look like I'm sunburnt. Although, after all, this IS the first acne medication I've ever been on :3 I also think I'm using too much :|

I CANNOT STRESS THIS ENOUGH!!! 1 PEA SIZE!!!!!!!!!!!!!! THAT IS ALL!!!!!!

And only treat the effected areas. This is why my forehead is pretty much white and my cheeks are havin some fun red desert themed party. *Shudder*

If you haven't been using it for long, I definitely recommend using it once every second night. This is totally fine and will not cancel out the effects of differin. My dermo said so!

Also, for the redness, itchiness, and all those lovely things, a couple of things you might want to hit up is this after-sun spray, it'll help with the side effects, I've seen it in drugstores, It's like Green Tea & Aloe? Yeah it's great! And you skin may be sensitive to change, so refrain from swapping up any cleansers or moisturisers or anything like that, let your skin get used to your products. Otherwise, something that helps to calm the skin REALLY WELL (I speak from personal experience) is Fresh Farmacy from Lush. I know you're a dude, but it's still worth it.

And especially if you only have a couple of pimples here and there, there is no way you need to treat every night!!! Every second night, and when you start seeing improvements, knock it down to twice a week, and then once a week.

This medication is VERY STRONG! Especially for someone like you with only mild to moderate acne :think:

Hope I helped!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×